MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A DE C.V. BD MAXPLUS PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A DE C.V. BD MAXPLUS PRESSURE RATED EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5303
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd maxplus pressure rated extension set was occluded.The following information was provided by the initial reporter, translated from japanese to english: occlusion: the catheter was occluded after saline lock.Additional information received from the customer: please confirm how the fault was identified? after connecting the line, the fluid would not come out, so they tried to flush, but it did not work.Please confirm when the fault was identified during priming or during infusion? if during infusion, how long into the infusion? during locking: approximately half a day to a day.Please confirm the infusion set-up ¿ gravity or pump, height of infusion line, entry point to patient, infusion rate and pressure, infusion line set-up (other extensions or accessories) etc? no accessories, other unknown: typical infusion rate and infusion line height.Please confirm the make and model of the connecting product(s)? terumo.Was there any patient harm? no.Was there an under infusion? none.
 
Additional Manufacturer Narrative
Lot number changed from 24039204 to unknown in section d since the original reported number was a speculative lot out of three potential lots.Investigation result: one mz5303 sample was received without packaging for investigation; the sample was connected to an unknown catheter and filled with residual blood throughout.The customer reported that the affected sample could have been from lot 24039205, 24039204 or 24039203 and it "clogged catheter after saline lock." additional information noted that the connecting product was terumo branded and that the event occurred "during locking: approximately half a day to a day." the returned sample was subjected to functional testing by priming and flushing using a 50ml bd plastipak syringe; no restriction or occlusion of flow was observed throughout testing.The details of this feedback were forwarded to the manufacturing site for investigation.In this instance, a definitive root cause could not be identified as testing of the returned samples did not identify any product defects or quality deviation that could have contributed to the customer¿s experience.A review of the production records for lot 24039205, 24039204 and 24039203 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Although it was not possible to determine a definitive root cause for the customer's experience, the quality team at the manufacturing site has been informed of this complaint in order to be aware of the reported failure mode during future production of this product.A review of the customer feedback database indicates that this is a rare occurrence with this customer being the only customer to provide this type of feedback against the mz5303 sample in the past 12 months.
 
Event or Problem Description
No additional information.

Brand Name
BD MAXPLUS PRESSURE RATED EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX  22250
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A DE C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23280633
Report Number9616066-2025-03030
Device Sequence Number21034887
Product Code FPA
UDI-Device Identifier10885403230561
UDI-Public(01)10885403230561
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ5303
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer11/11/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown